MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954680
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 12/01/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per the medical record review, post implant of ventralight st mesh, patient was diagnosed with hernia recurrence, bowel obstruction and abdominal pain.The adverse reaction section of the instructions-for-use, supplied with the device identify hernia recurrence as a possible complication.This emdr represents ventralight st (device #1).An additional supplemental emdr is submitted to represent ventralex st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by the patient's attorney: (b)(6) 2014 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventralight st (device #1).Per operative notes, "the hernia sac was dissected down in the abdominal cavity and the sac was opened.The omental and bowel adhesions were taken down and the hernia sac was resected completely.A piece of ventralight st (device #1) was placed and sutured.¿ (b)(6) 2014 - patient visited hospital for abdominal pain.(b)(6) 2014 - patient had small recurrence at the apex more superior aspect of prior hernia repair.(b)(6) 2014 - patient was diagnosed with recurrent incisional hernia and right inguinal hernia thereby underwent open repair with the implant of ventralex st (device #2) and synthetic mesh.Per operative notes, "the hernia defect was identified and the sac was opened.A ventralex st mesh (device #2) was placed to the undersurface of the fascia and sutured.There was some weakening of inguinal floor.We then placed a piece of synthetic mesh and sutured." (note: there was no mention/visualization of device #1).(b)(6) 2015 - patient was diagnosed with slight recurrence at the midportion of incision.(b)(6) 2015 to (b)(6) 2016 - patient frequently visited hospital for abdominal pain and was diagnosed with bowel obstruction thereby underwent placement of nasogastric tube.(b)(6) 2018 to (b)(6) 2018 - patient frequently visited hospital for bilateral lower extremity pain and stomach pain.Attorney alleges that the patient had hernia recurrence, bowel obstruction, adhesions, nausea, vomiting, diarrhea, requiring revision but too dangerous to do surgery, pain and emotional injuries.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18083120
Report Number1213643-2023-094436
Device Sequence Number7869245
Product Code FTL
UDI-Device Identifier00801741031656
UDI-Public(01)00801741031656
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2015
Device Catalogue Number5954680
Device Lot NumberHUXK0048
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2023
Initial Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale
Patient Weight56 KG